Alert archive / Illinois / Frost Advisories in 2010

Frost Advisory 2, NWS Lincoln, IL

April 27, 201017 counties in Illinois

NWS Lincoln, IL issued this frost advisory at Apr 27, 2010, 1:56 PM CDT for 17 counties in Illinois. It took effect at Apr 28, 2010, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2010, 1:56 PM CDT (18:56 UTC)
In effect from
Apr 28, 2010, 1:00 AM CDT
Expired
Apr 28, 2010, 7:45 AM CDT
In force
7 hr
Issued by
NWS Lincoln, IL

Counties Champaign County, IL, Clark County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Knox County, IL, Marshall County, IL, McLean County, IL, Peoria County, IL, Piatt County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 53 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.9 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1470 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

345 
WWUS73 KILX 271856
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
156 PM CDT TUE APR 27 2010

...CHILLY AIR TO RESULT IN FROST LATER TONIGHT...

.A CLEAR SKY WILL COMBINE WITH LIGHT WINDS AND DRY AIR. THIS WILL
RESULT IN TEMPERATURES DROPPING INTO THE MIDDLE 30S LATER TONIGHT
UNTIL SHORTLY AFTER DAYBREAK WEDNESDAY MORNING.

ILZ027>031-037-038-043>046-055>057-062-063-068-280400-
/O.NEW.KILX.FR.Y.0002.100428T0600Z-100428T1300Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-DE WITT-PIATT-
CHAMPAIGN-VERMILION-DOUGLAS-COLES-EDGAR-CUMBERLAND-CLARK-CRAWFORD-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...CHAMPAIGN...URBANA...DANVILLE...CHARLESTON...MATTOON
156 PM CDT TUE APR 27 2010

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY. 

* TEMPERATURE...TEMPERATURES WILL BOTTOM OUT IN THE MIDDLE 30S
  LATE TONIGHT. AS A RESULT...AREAS OF FROST ARE EXPECTED.

* IMPACTS...DUE TO THE RECENT STRETCH OF UNSEASONABLY WARM
  WEATHER...MANY OUTDOOR PLANTS ARE AHEAD OF SCHEDULE THIS SPRING.
  SINCE THE GROWING SEASON HAS GOTTEN OFF TO AN EARLY
  START...THERE IS THE POTENTIAL FOR DAMAGE DUE TO FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SHIMON
3 follow-up statements
584 
WWUS73 KILX 280240
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
940 PM CDT TUE APR 27 2010

...FROST EXPECTED TONIGHT...

ILZ027>031-037-038-043>046-055>057-062-063-068-281300-
/O.CON.KILX.FR.Y.0002.100428T0600Z-100428T1300Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-DE WITT-PIATT-
CHAMPAIGN-VERMILION-DOUGLAS-COLES-EDGAR-CUMBERLAND-CLARK-CRAWFORD-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...CHAMPAIGN...URBANA...DANVILLE...CHARLESTON...MATTOON
940 PM CDT TUE APR 27 2010

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
WEDNESDAY. 

* TEMPERATURE...TEMPERATURES WILL BOTTOM OUT IN THE LOWER TO
  MIDDLE 30S TONIGHT. AS A RESULT...AREAS OF FROST ARE EXPECTED.

* IMPACTS...DUE TO THE RECENT STRETCH OF UNSEASONABLY WARM
  WEATHER...MANY OUTDOOR PLANTS ARE AHEAD OF SCHEDULE THIS SPRING.
  SINCE THE GROWING SEASON HAS GOTTEN OFF TO AN EARLY START...THERE
  IS THE POTENTIAL FOR DAMAGE DUE TO FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

BARNES
350 
WWUS73 KILX 280848
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
348 AM CDT WED APR 28 2010

...FROST EXPECTED EARLY THIS MORNING...

ILZ027>031-037-038-043>046-055>057-062-063-068-281300-
/O.CON.KILX.FR.Y.0002.000000T0000Z-100428T1300Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-DE WITT-PIATT-
CHAMPAIGN-VERMILION-DOUGLAS-COLES-EDGAR-CUMBERLAND-CLARK-CRAWFORD-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...CHAMPAIGN...URBANA...DANVILLE...CHARLESTON...MATTOON
348 AM CDT WED APR 28 2010

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

* TEMPERATURE...TEMPERATURES WILL BOTTOM OUT IN THE LOWER TO
  MIDDLE 30S EARLY THIS MORNING. AS A RESULT...AREAS OF FROST ARE
  EXPECTED.

* IMPACTS...DUE TO THE RECENT STRETCH OF UNSEASONABLY WARM
  WEATHER...MANY OUTDOOR PLANTS ARE AHEAD OF SCHEDULE THIS SPRING.
  SINCE THE GROWING SEASON HAS GOTTEN OFF TO AN EARLY START...THERE
  IS THE POTENTIAL FOR DAMAGE DUE TO FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

AUTEN
781 
WWUS73 KILX 281245
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
745 AM CDT WED APR 28 2010

...FROST ADVISORY HAS BEEN CANCELLED...

ILZ027>031-037-038-043>046-055>057-062-063-068-281345-
/O.CAN.KILX.FR.Y.0002.000000T0000Z-100428T1300Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-DE WITT-PIATT-
CHAMPAIGN-VERMILION-DOUGLAS-COLES-EDGAR-CUMBERLAND-CLARK-CRAWFORD-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...CHAMPAIGN...URBANA...DANVILLE...CHARLESTON...MATTOON
745 AM CDT WED APR 28 2010

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE FROST
ADVISORY. 

TEMPERATURES ARE BEGINNING TO RISE ABOVE FREEZING FROM THE MORNING
SUN. THEREFORE THE ADVISORY HAS BEEN CANCELLED.

$$

AUTEN

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at Apr 27, 12:57 PM CDT, 59 minutes earlier.

Area forecast discussion, Apr 27, 12:57 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1257 PM CDT TUE APR 27 2010

.DISCUSSION...
ISSUED 1131 AM CDT TUE APR 27 2010

CLEARING SKIES AND COOLER TEMPERATURES IN THE WAKE OF LAST NIGHTS
BRIEF RAIN SHOWERS IN THE SWRN CWA. NORTHERLY WINDS KEEPING THE
TEMPERATURES IN CHECK FOR THE FA. GENERAL FORECAST IS WELL ON
TRACK WITH DRIER AIR MOVING IN FROM THE NORTH OVER THE MIDWEST. NO
UPDATES ANTICIPATED FOR THE FORECAST.

&&

.AVIATION...
ISSUED 1252 PM CDT TUE APR 27 2010
NOT A LOT OF SHIFT IN THE FORECAST FROM THIS MORNING. SCT CU STRIP
ACROSS CENTRAL ILLINOIS THIS AFTERNOON WITH SOME LINGERING CIRRUS
IN THE AREA. HAVE MOSTLY NERLY WINDS UNTIL THIS EVENING AS THE
WINDS GET VERY LIGHT. SKC IN THE OVERNIGHT WILL BRING A RISK FOR
FROST IN THE NE...THO VISIBILITIES ARE ANTICIPATED TO STAY UP.
LIGHTER WINDS CONTINUE THROUGH THE MORNING AS THE SFC RIDGE STAYS
OVERHEAD. SOUTHERLY WINDS SLOWLY RETURN TOMORROW MID MORNING.

HJS
&&

.PREV DISCUSSION...
ISSUED 315 AM CDT TUE APR 27 2010

INITIAL FORECAST CONCERN IS RAIN CHANCES TODAY OVER SOUTHERN
COUNTIES AS UPPER LEVEL LOW OVER CENTRAL MO MOVES SE INTO TN BY
EARLY AFTERNOON. THEN LOOKING AT COOLER 30S OVERNIGHT AND PATCHY
FROST POSSIBILITIES OVERNIGHT OVER EAST CENTRAL IL AS HIGH
PRESSURE SETTLES INTO IL. 00Z GFS HAS TRENDED SLOWER WITH COLD
FRONT MOVING INTO THE GREAT PLAINS THU NIGHT AND SLOWER WITH
MOVING QPF INTO CENTRAL IL LATER THU NIGHT WHILE FAVORED 00Z
NAM...ECMWF AND GEM MODELS CONTINUE TO BE SLOWER THAN 00Z GFS
MODEL KEEPING IL DRY THU NIGHT. MORE UNSETTLED WEATHER PATTERN TO
OCCUR FROM FRI THROUGH MON WITH IL IN A SW UPPER LEVEL FLOW. MET
AND MAV GUIDANCE TEMPS SIMILAR THROUGH THU AND FOLLOWED CLOSELY.

SHORT TERM...TODAY THROUGH THURSDAY NIGHT.

08Z/3 AM SURFACE MAP SHOWS STRONG 987 MB LOW PRESSURE OFF THE LONG
ISLAND NY SHORE WHILE WEAKER 1001 MB LOW PRESSURE OVER SE INDIANA
WITH A SURFACE TROF EXTENDING BACK INTO CENTRAL IL INTO EASTERN
IA. ALOFT A 543 DM 500 MB LOW WAS OVER CENTRAL MO. NEARLY
STATIONARY NARROW BAND OF MODERATE TO HEAVY RAIN SHOWERS OVER SW
COUNTIES SW OF A SPRINGFIELD TO ROBINSON LINE. THESE SHOWERS
EXTEND INTO SE IA AND INTO SW INDIANA A AND WESTERN KY. TEMPS
WERE IN THE MID 40S TO LOWER 50S OVER CENTRAL/SE IL WITH COOLEST
READINGS NE AREAS WHERE CLOUD COVER NOT AS DENSE.

MODELS CONTINUE TO MOVE UPPER LEVEL LOW FROM CENTRAL MO INTO TN BY
EARLY THIS AFTERNOON AS IT OPENS UP AND INTO THE SOUTHERN
APPALACHIANS BY SUNSET. SHOWERS WILL DIMINISH ACROSS THE SW
COUNTIES DURING THE MORNING WITH JUST A SLIGHT CHANCE OF SHOWERS
IN SE IL THIS AFTERNOON. CLOUDS WILL DECREASE FROM THE NORTH AS
HIGH PRESSURE FROM CENTRAL CANADA AND ACROSS THE GREAT PLAINS
SETTLES INTO THE MS VALLEY LATER TODAY. SKIES BECOME PARTLY TO
MOSTLY SUNNY DURING THE DAY...STAYING CLOUDY LONGER IN SE IL
CLOSER TO EXITING UPPER LEVEL LOW/TROF. HIGHS NEAR 60F OR LOWER
60S TODAY WITH NORTH WINDS 10 TO 15 MPH AND GUSTS NEAR 20 MPH.

HIGH PRESSURE RIDGE DRIFTS EAST OVER IL TONIGHT READING THE IL/IN
BORDER BY DAWN WED. LOWS IN THE 30S TONIGHT WITH COOLEST READINGS
IN EAST CENTRAL IL WHERE PATCHY FROST LIKELY FROM 2 TO 8 AM WED.
HIGH PRESSURE DRIFTS EAST OF IL WED WITH RETURN SOUTHERLY FLOW
AND AMPLE SUNSHINE WITH UPPER LEVEL RIDGE MOVING INTO THE EASTERN
PLAINS AND STARTING A WARM UP WITH SEASONABLE HIGHS WED IN THE MID
TO UPPER 60S. NOT AS COOL WED NIGHT WITH LOWS 45 TO 50F AND
COOLEST IN EASTERN IL. BREEZY SOUTH WINDS THU WITH HIGH PRESSURE
OVER THE EASTERN GREAT LAKES AND ATLANTIC STATES AND COLD FRONT
MOVING INTO THE CENTRAL PLAINS. UPPER LEVEL RIDGE OVER IL THU AND
THIS TO PROVIDED PARTLY TO MOSTLY SUNNY SKIES AND WARM HIGHS IN
THE MID TO UPPER 70S. THU NIGHT NOW LOOKS DRY EVEN OVER THE IL
RIVER VALLEY AND JUST KEPT A SLIGHT CHANCE OF CONVECTION AFTER
MIDNIGHT THU NIGHT NW OF THE IL RIVER.

LONG TERM...FRIDAY THROUGH MONDAY.

LONG RANGE EXTENDED MODELS/ENSEMBLES STILL NOT IN THE BEST
AGREEMENT DURING THIS PERIOD AS MORE UNSETTLED WEATHER PATTERN
TAKES SHAPE. 00Z GFS STILL BULLISH IN SPREADING QPF ACROSS IL
FRI...THOUGH PAST FEW RUNS IT WAS SPREADING IN QPF ACROSS THE
STATE AS EARLY AS THU NIGHT. 00Z ECMWF MODEL IS SLOWEST WITH
KEEPING IL DRY FRI WHILE OTHER MODELS IN BETWEEN. HAVE 30-40%
CHANCE OF SHOWERS AND THUNDERSTORMS FRI WITH HIGHEST POPS OVER THE
IL RIVER VALLEY. BREEZY SOUTH WINDS AGAIN FRI BUT MORE CLOUD COVER
THAN THU WITH WARM HIGHS IN THE UPPER 70S TO NEAR 80F. BETTER
CHANCE OF CONVECTION FRI NIGHT AS THIS APPEARS TO BE THE TIME COLD
FRONT MOVES INTO IL. MODELS SHOW ENERGY EJECTING NE FROM STRONG
UPPER LEVEL TROF IN THE ROCKIES LATER SAT AND SAT NIGHT WITH
ANOTHER GOOD CHANCE OF CONVECTION. SHOWER AND THUNDERSTORMS
CHANCES STILL APPEAR TO LINGER THROUGH MON WITH WARM HIGHS IN THE
MID TO UPPER 70S DURING THIS PERIOD.

HUETTL

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 27, 11:33 AM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1133 AM CDT TUE APR 27 2010

ILZ036-040-041-047-049-050-281100-
CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT-
1133 AM CDT TUE APR 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MINOR FLOODING IS EXPECTED TO DEVELOP ALONG PORTIONS OF THE
ILLINOIS RIVER THIS WEEK. THE RIVER AT BEARDSTOWN IS EXPECTED TO
REACH FLOOD STAGE ON WEDNESDAY.

PERIODIC THUNDERSTORMS ARE EXPECTED FROM LATE THURSDAY NIGHT
THROUGH MONDAY. IT IS TOO EARLY TO DETERMINE WHETHER OR NOT THESE
WILL BE SEVERE. HOWEVER...AN ACCUMULATION OF HEAVY RAINFALL IS
POSSIBLE DURING THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ042-048-051>054-056-061>063-066>068-071>073-281100-
CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-
LAWRENCE-LOGAN-MACON-MENARD-MOULTRIE-RICHLAND-SANGAMON-SHELBY-
1133 AM CDT TUE APR 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODIC THUNDERSTORMS ARE EXPECTED FROM LATE THURSDAY NIGHT
THROUGH MONDAY. IT IS TOO EARLY TO DETERMINE WHETHER OR NOT THESE
WILL BE SEVERE. HOWEVER...AN ACCUMULATION OF HEAVY RAINFALL IS
POSSIBLE DURING THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ027>031-037-038-043>046-055-057-281100-
CHAMPAIGN-DE WITT-DOUGLAS-EDGAR-KNOX-MARSHALL-MCLEAN-PEORIA-PIATT-
STARK-TAZEWELL-VERMILION-WOODFORD-
1133 AM CDT TUE APR 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AREAS OF FROST WILL BE POSSIBLE LATE TUESDAY NIGHT...ESPECIALLY IN
AREAS NORTH OF I-74.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODIC THUNDERSTORMS ARE EXPECTED FROM LATE THURSDAY NIGHT
THROUGH MONDAY. IT IS TOO EARLY TO DETERMINE WHETHER OR NOT THESE
WILL BE SEVERE. HOWEVER...AN ACCUMULATION OF HEAVY RAINFALL IS
POSSIBLE DURING THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

HJS

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 10:46 PM CDTFlash Flood WarningILXMorgan3 hr
Apr 27, 11:15 AM CDTRiver Flood WarningILXClay, Richland51 hr

Nearby

Frost Advisories in Illinois, 2010Every frost advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.